MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER
Model Number 1012276-20
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 3.5x20mm trek balloon dilatation catheter (bdc) was being advanced in an unspecified guiding catheter when the shaft separated.The separated portion was removed along with the guiding catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that a 3.5x20mm trek balloon dilatation catheter (bdc) was being advanced in an unspecified guiding catheter when the shaft separated.The separated portion was removed along with the guiding catheter.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: the procedure was performed to treat a non-calcified left main ostial, left anterior descending, and circumflex coronary artery.A 3.5x20mm trek balloon dilatation catheter (bdc) was advanced over a non-abbott guide wire without resistance.After inflation, the bdc was removed without resistance, and it was noted that the shaft had separated in the unspecified guiding catheter.The entire system was removed, and no portion of the device remains in the anatomy.An unspecified 4x8mm xience stent was used along with a new guiding catheter and guide wire to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after the last inflation, during withdrawal manipulation of the device, interaction with other devices and/or inadvertent mishandling resulted in the noted device damages (multiple stretched outer member, balloon folded in toward itself, mislocated proximal balloon marker) and ultimately resulted in the reported/noted material separations (inner/outer member).The noted multiple bends on the hypotube likely occurred due to handling or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.B3, b6: date of event updated to (b)(6) 2020.

Brand Name
TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10567749
Report Number2024168-2020-07900
Device Sequence Number16935872
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public08717648138584
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012276-20
Device Catalogue Number1012276-20
Device Lot Number00115G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1